Arkansas, 2006

Damaging Wind in Arkansas, September 23, 2006

September 23, 2006 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 23, 2:15 PM CST, 47 minutes earlier.

Area forecast discussion, Sep 23, 2:15 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 PM CDT SAT SEP 23 2006

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
COLD FRONT APPROACHING THE STATE. NUMEROUS SEVERE WEATHER WARNINGS
AHEAD OF THE FRONT THIS MORNING...AS WELL AS NUMEROUS REPORTS OF
FLOODING IN NORTHEAST ARKANSAS. NOW ACTION MOVES INTO SOUTHERN
ARKANSAS AS COLD FRONT APPROACHES AND SHORTWAVE MOVES INTO THE AREA.
MODELS STILL SHOWING FRONT HANGING UP OVER SOUTHERN ARKANSAS. HAVE
KEPT THE INCREASED POPS IN THE SOUTH AND HIGHER QPF.

WINDS HAVE STAYED DOWN TODAY...AND SO CANCELLED THE LAKE WIND
ADVISORY EARLY.

AFTER EARLY SLIGHT CHANCE POPS IN THE SOUTHEAST SUNDAY...QUIET
WEATHER WILL RETURN TO THE AREA. HIGH PRESSURE WILL TAKE
CONTROL...AND TEMPERATURES WILL BE BELOW NORMAL MONDAY...BEFORE
STARTING A WARMING TREND TUESDAY.
&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY
MODELS IN DECENT ENOUGH AGREEMENT IN THE SYNOPTIC SCALE BUT THERE
ARE SOME DIFFERENCES IN THE TIMING OF A FRONTAL SYSTEM FORECAST TO
COME THROUGH SOMETIME IN THE WEDNESDAY NIGHT /THURSDAY TIME FRAME.
WITH NO CLEAR CUT FAVORITE AND THE DIFFERENCES ARE ONLY OVER A
MINIMAL TIME FRAME...WILL GO WITH A BLEND OF SOLUTIONS THIS
AFTERNOON.

NORTHERN STREAM CONTINUES TO BE VERY ACTIVE EARLY IN THE PERIOD WITH
BROAD TROFFING LOCATED ACROSS THE NORTHERN PLAINS. TROF DIGS AND
SHARPENS AS SHORTWAVE ENERGY MOVES THROUGH. SURFACE LOW MOVES
THROUGH SOUTHERN CANADA AND DRAGS A COLDS FRONT THROUGH THE AREA IN
THE WEDNESDAY NIGHT AND ESPECIALLY THURSDAY MORNING TIME FRAME.
THERE ARE ENOUGH MOISTURE AND DYNAMICS PRESENT TO WARRANT AT LEAST
SCATTERED POPS IN THIS TIME FRAME. WILL NEED TO MONITOR THE
POTENTIAL FOR ADDITIONAL SEVERE WEATHER WITH THIS TROF AS IT SWINGS
THROUGH.

IN ITS WAKE...HIGHLY AMPLIFIED PATTERN RETURNS ACROSS THE CONUS
WITH STRONG TROFFING OVER THE EAST AND STRONG RIDGING OVER THE WEST.
RESULTANT NORTHWEST FLOW WILL KEEP TEMPERATURES BELOW NORMAL THROUGH
THE REMAINDER OF THE PERIOD. WEAK WAVE DROPPING DOWN IN THE FLOW
FRIDAY NIGHT SHOULD ONLY PRODUCE SCATTERED CLOUDS. MEX TEMPERATURES
LOOK REASONABLE AND ARE ACCEPTED.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  58  76  53  79 /  40  20  10  10
HARRISON AR       51  69  47  72 /  10  10  10  10
HOT SPRINGS AR    57  77  52  79 /  40  10  10  10
PINE BLUFF AR     60  78  54  80 /  50  20  10  10
MOUNTAIN HOME AR  52  69  48  72 /  20  10  10  10
MONTICELLO AR     62  78  55  81 /  60  20  10  10
SEARCY AR         57  74  52  77 /  40  20  10  10
MOUNT IDA AR      56  76  51  78 /  40  10  10  10
RUSSELLVILLE AR   55  73  50  76 /  30  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...58 / LONG TERM...56
Hazardous weather outlook, Sep 23, 1:40 PM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 PM CDT SAT SEP 23 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
240 PM CDT SAT SEP 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE ACROSS ARKANSAS LATE THIS AFTERNOON AND
TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE
VERY WARM AND UNSTABLE AIR PRECEEDING THE FRONT ESPECIALLY ACROSS
THE SOUTH. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER
THREAT...BUT THERE COULD BE SOME LARGE HAIL AS WELL. LOCALLY HEAVY
RAIN WILL REMAIN A CONCERN WITH ANY THUNDERSTORMS THAT DO DEVELOP
UNTIL TYHE FRONTAL SYSTEM CLEARS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FRONT WILL EXIT THE STATE EARLY SUNDAY TAKING ANY CHANCE OF
SEVERE WEATHER AND RAIN WITH IT. HIGH PRESSURE WILL BUILD INTO THE
STATE BEHIND THE FRONT FOR SEVERAL QUIET DAYS. THE NEXT COLD FRONT
WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ON THURSDAY
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

In the hours before

Local storm report, Sep 23, 10:28 AM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1128 AM CDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TSTM WND DMG     CULPEPPER               35.50N 92.52W
09/23/2006                   VAN BUREN          AR   CO-OP OBSERVER

            TREES AND POWER LINES DOWN.

&&

58

The radar

The Little Rock radar (KLZK), 149 km away, was scanning. The volume nearest the first event began at 21:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ouachita

When
September 23, 3:02 PM CST
Where
Ouachita County, Camden
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.583, -92.833

Trees downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534955.